If this is your first visit, be sure to check out the FAQ in HCMA Announcements. You may have to register before you can post: click the register link above to proceed. To start viewing messages, select the forum that you want to visit from the selection below. Your Participation in this message board is strictly voluntary. Information and comments on the message board do not necessarily reflect the feelings, opinions, or positions of the Hypertrophic Cardiomyopathy Association. At no time should participants to this board substitute information within for individual medical advice. The Hypertrophic Cardiomyopathy Association shall not be liable for any information provided herein. All participants in this board should conduct themselves in a professional and respectful manner. Failure to do so will result in suspension or termination. The moderators of the message board working with the HCMA will be responsible for notifying participants if they have violated the rules of conduct for the board. Moderators or HCMA staff may edit any post to ensure it conforms with the rules of the board or may delete it. This community is welcoming to all those with HCM we ask that you remember each user comes to the board with information and a point of view that may differ from that which you hold, respect is critical, please post respectfully. Thank you

Announcement

Collapse
No announcement yet.

I have a question

Collapse

About the Author

Collapse

shirleymahoney Born In Tulsa Oklahoma and have a wonderful husband and 2 great children Find out more about shirleymahoney
X
 
  • Filter
  • Time
  • Show
Clear All
new posts

  • shirleymahoney
    replied
    Re: I have a question

    Matt

    I get it checked on a regular bases, my daughter does not have a large intestine so she also has to watch her potassium levels so i have read up on it due to her but thank you for the thought that was sweet of you

    Shirley

    Leave a comment:


  • mjesaitis
    replied
    Re: I have a question

    Shirley,

    Please be careful with the potassium supplements. Besides being too low on potassium, I know from experience that you can also be too high. The hospital called it toxic levels. I advise you to have your potassium level checked regularly since you are taking them regularly.

    Matt

    Leave a comment:


  • shirleymahoney
    replied
    Re: I have a question

    Ok guys

    My primary care doc reduced my lasix and is giving me 1mg Bumex, so now i take 40mg of lasix and the 1mg of bumex daily and yes i do take potassium daily, anytime a diuretic goes in my mouth so does a potassium pill or 2, thanks guys

    Shirley

    Leave a comment:


  • Ronnie
    replied
    Re: I have a question

    Shirley-
    Hope by now, you are feeling better! I too have experienced nausea-I thought it was because the xtra fluid just "pushed everything together" - that's my clinical explanation. I too have struggled with fluid retention for years, when it has become "very problematic", my Dr has given me Zaroxylin, as a "booster" with Lasix. Eventually, the Lasix stopped working effectively & I was switched to Bumex, which seems very effective! I agree with whoever suggested checking your Potasium levels monthly.
    I definitely understand, how it's necessary to take your diuretics, based on "where your day will take you"!

    Leave a comment:


  • mjesaitis
    replied
    Re: I have a question

    Just a little advice... If you are taking diuretics on a regular basis (you don't want to know how much I take ), see if you can get a standing order to have your potassium checked once a month. If your potassium gets too low or high, it can cause many problems.

    Matt

    Leave a comment:


  • Burton Borrok
    replied
    Re: I have a question

    Shirley,
    Normally Iím on 40 mg of Lasix, but with the water retention problems of late, Iím mow
    taking 80 mg a day. With this my cough has ended but my legs and abdomen are still puffy. With the salt Iím getting in the Passover foods Iím toying with the idea of trying 120 mg / day for a couple of days. On the past Iíve been on as much as 160 mg / day, but Iím too spooked to do that again without close doctor supervision available.

    I too get occasional bouts of nausea, had a nasty one last night, but I donít know if itís the water (as before) or the Passover food. Ah well, time will tell.

    Eight pounds of water sounds like a pretty heavy load Ė thatís a gallon of water. Sure hope that by now youíre getting things under control again. Take care Ė
    Burt

    Leave a comment:


  • shirleymahoney
    replied
    Re: I have a question

    Lisa

    I sure will, Dr. Gilligans nurse called and told me to see my PCP doctor being Dr. Gilligan is on vacation, she said it is so hard to treat me living this far, but i'm not giving Dr. gilligan up because of a 2 hour drive, my Family doc know s alittle about the disease, he says i'm the only patient he has with it but he has been looking it up as we go, it just seems the lasix isn't working well it never really has, 80mg of lasix is alot and spironolactone too i take 25mg of that 2 times daily. Lisa I will call you tomorrow

    Shirley

    Leave a comment:


  • Lisa Salberg
    replied
    Re: I have a question

    Hey ... Shirley -
    Give me a call on Thursday - I have a meeting at 9:30am - but will be available most of the day.
    Lisa

    Leave a comment:


  • shirleymahoney
    replied
    Re: I have a question

    Well no call yet so i guess it won't be today, Dr. Gilligan is on vacation so i don't know who it will be, i'm thinking of taking more lasix tonight to see what happens, and by the way my dad is back in the hospital for fluid retention, you know there has to be something causing this with him he has had CHF for over 20 years now and just in the last couple of months it's been acting up i talked to him and wondered if he changed his diet any and he say no, same one he's been on for years, i wish i were there to see for myself but, the family didn't want to tell me so a friend of mine called and told me, they didn't want me upset, but my dad is getting too old to keep things from me he will soon be 87 years old, but to tell you the truth i think he will out live all of us Take Care

    Shirley

    Leave a comment:


  • Pam Alexson
    replied
    Re: I have a question

    Shirley are your kidneys working well? I do get nauseas with increased fluid I think when the liver is engorged with abdominal ascites evident as you report it impacts on the whole digestive track . I hope you hear back from your doc. soon. Please tell me you that you are resting today feet up and taking in enough clear fluids to push out the toxins. What is your Lasix dose today and have you increased? Watch your potassium and magnesium they can enhance nausea if out of wack. Has he considered using some Zaroxylin ( a very strong diuretic.) Good luck. Pam

    Leave a comment:


  • shirleymahoney
    started a topic I have a question

    I have a question

    could anyone tell me if built up fluid could cause nausea, i woke up in the middle of the night with nausea I didn't take my fluid pill yesterday because of traveling in the truck for 2 hours one way to the doctor and by the time i got home it was too late to take it i have over 7 pounds of fluid today, i have a call into Dr. gilligan but he is on vacation this week soi guess i will be waiting on the doctor that is filling in for him this week, this is the first time i have woke up nausious since surgery, I seem to retain it in my legs and stomachbut my face is also swollen today, please help

    Shirley

Today's Birthdays

Collapse

Working...
X